C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO PROVENA CATHETER, 5F TL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refn0771 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported the wire tip broke off after unsuccessful picc placement.Met resistance at the 15cm mark and pulled the wire to check on integrity and it broke off once outside of the patient and after integrity check.Add info rcvd 08/11/2021: placement info: incident occurred (b)(6) 2021.Inserter attempted double lumen powerpicc provena insertion for patient needing chemotherapy treatments.Encountered resistance, unable to pass into chest.When picc removed and guidewire inspected, copper tip of wire fell out of end of picc.
Event or Problem Description
It was reported the wire tip broke off after unsuccessful picc placement.Met resistance at the 15cm mark and pulled the wire to check on integrity and it broke off once outside of the patient and after integrity check.Add info rcvd 08/11/2021: placement info: incident occurred 7/28/2021.Inserter attempted double lumen powerpicc provena insertion for patient needing chemotherapy treatments.Encountered resistance, unable to pass into chest.When picc removed and guidewire inspected, copper tip of wire fell out of end of picc.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed use residue on the returned sample.The returned stylet was observed to be broken into two pieces approximately ¬¬¬1 cm proximal to its distal tip.The epoxy tip of the stylet was observed present and intact on the distal segment.The stylet was returned threaded through a t-lock and this t-lock was observed to be positioned approximately 40.5 cm distal to the yellow handle of the stylet.Bends were observed in the stylet approximately 23 cm and 45 cm distal to the yellow handle, as well as 0.5 cm proximal and 0.3 cm distal to the break site.A microscopic observation revealed the break sites in the stylet were uneven with a rough surface texture and plastic deformation.Some tapering and delamination were observed in the stylet tubing at the break sites.The proximal break site was observed to be more tapered than the distal break site.The core wire of the stylet at the break site was observed to be tapered and angled slightly.The observed fracture features were indicative of severe and/or repetitive stylet kinking, which likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.H3 other text : evaluation findings are in section h.11.